Return to the Menopause Forum | Post a Follow-Up

 o
Incontinence after pelvic exams

Posted by catherinet (My Page) on
Fri, Mar 24, 06 at 22:22

I began noticing this about 4 years ago. For about a week after I have my yearly pelvic exam, I lose urine really easily. I know my bladder is getting low, but it seems strange that the doctor doing the bimanual, would cause incontinence. It's been really bad this time, and is still causing a problem almost 2 weeks later. Anyone else have this problem after pelvics?


Follow-Up Postings:

 o
RE: Incontinence after pelvic exams

I don't... I have other urinary problems.. But, I was thinking, does he push on your skin in the bladder region? I know that with menopause, the bladder muscles get weaker, maybe his pushing is sorta like a massage, relaxing the muscles more? Just a thought.


 o
RE: Incontinence after pelvic exams

Hi Heathen,
Well, she used to tug really hard on my falling-down bladder and say "This is really falling down". DUH! I finally started telling her to be more gentle, but I wasn't paying attention this time, because we were talking, but I think she was a little rough........but I guess it doesn't take much. I've had urinary urgency and frequency for so long..........but last week, it was like every 15 minutes, or I'd be incontinent. Bummer!


 o
RE: Incontinence after pelvic exams

I've read about bladder training exercises where you don't allow yourself to empty your bladder until a specific amount of time has passed. It's as if the bladder gets lazy and expects to be emptied at regular (short) intervals, so the exercise is to train it to go without being emptied for longer intervals. You might try researching that and give it a try.


 o
RE: Incontinence after pelvic exams

Thanks Jenn,
Boy.....that sounds like fun (not!). But it makes sense. I guess I get alot of false signals......because sometimes I feel like I have to go soooo bad.....but it's barely anything. I've also noticed that a little caffeine makes it alot worse...........as does salt. You'd think salt would slow it down, but for me, I have to go more.......or think I do! Thanks for that suggestion.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here